Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 73, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 28, 2017, 6:41 PM CDT for Calcasieu Parish, Cameron Parish, Jefferson Davis Parish, Louisiana. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2017, 6:41 PM CDT (23:41 UTC)
- Expired
- Aug 29, 2017, 2:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calcasieu Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 7 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 10:08 PM CDT | FLASH FLOOD | 2 Ese Lake Charles, LA | BROADCAST MEDIA REPORTS FLOODING IN THE AREA OF HIGHWAY 14 AND GENERAL DOOLITTLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 207 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.7 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
309
WGUS54 KLCH 282341
FFWLCH
LAC019-023-053-290700-
/O.NEW.KLCH.FF.W.0073.170828T2341Z-170829T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
641 PM CDT MON AUG 28 2017
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northern Cameron Parish in southwestern Louisiana...
Jefferson Davis Parish in southwestern Louisiana...
Calcasieu Parish in southwestern Louisiana...
* Until 200 AM CDT Tuesday
* At 631 PM CDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area from near Moss Bluff to
Lake Charles and Iowa extending south to Hayes and across Eastern
Cameron Parish and extending into the Gulf. The rain is currently
light across Western Calcasieu Parish. Rainfall amounts in the
heavy band of rain across Eastern Calcasieu and Cameron Parishes
three to 12 inches in just the past six hours. Across the Western
portions of Calcasieu and Cameron Parishes rainfall amounts have
been one to five inches. Flash flooding is already occurring and
becoming much more serious across Eastern portions of Calcasieu
Parish. Please if you are in a safe location do not venture out
into the developing flood situation.
* Some locations that will experience flooding include...
Lake Charles, Sulphur, Jennings, Westlake, Welsh, Vinton, Iowa,
Lake Arthur, Elton, Fenton, Grand Lake, Hayes, Moss Bluff, De
Quincy, Lacassine National Wildlife Refuge, Lake Charles Regional
Airport, Starks, Klondike, Dequincy and Lunita.
Additional rainfall amounts of two to six inches are possible this
evening with locally higher amounts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
Residents living along streams and creeks and poor drainage
areas should take immediate precautions to protect life and property.
&&
LAT...LON 3006 9370 3009 9373 3014 9369 3040 9373
3040 9349 3049 9349 3049 9339 3040 9338
3044 9278 3049 9277 3049 9263 3009 9262
3004 9272 3004 9262 2994 9262 2994 9325
3005 9328 3005 9333 2993 9334 2993 9376
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 4:39 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 28, 4:39 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
439 PM CDT Mon Aug 28 2017
.DISCUSSION...
Primary changes to this forecast package include extending the
Tropical Storm Warning ewd to Intracoastal City and introducing a
Storm Surge Watch to the coastal areas from the mouth of the
Atchafalaya River wwd.
All previous forecast thinking remains the same.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 70 80 72 83 / 90 90 90 90
LCH 75 81 76 82 / 100 90 90 90
LFT 75 83 77 84 / 90 100 80 80
BPT 74 79 75 79 / 100 100 90 100
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027>033-
041>045-052>055-073-074.
Tropical Storm Warning for LAZ052-073-074.
TX...Flash Flood Watch through Thursday evening for TXZ180-201-215-
216-259>262.
Tropical Storm Warning for TXZ215.
GM...Tropical Storm Warning for GMZ430-432-450-452-470-472.
Small Craft Advisory until 7 AM CDT Wednesday for GMZ435-455-475.
&&
25Hazardous weather outlook, Aug 28, 6:35 AM CDT, 12 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 635 AM CDT Mon Aug 28 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 291200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 635 AM CDT Mon Aug 28 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Heavy rainfall from slowly moving Tropical Storm Harvey along the Texas coast will produce several rounds of training showers and thunderstorms across Southeast Texas, Central and Southern Louisiana. A flash flood watch for the entire area continues. The prolonged east to southeast winds will lead to minor coastal flooding across Southeast Texas and Southwestern Louisiana. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Continued heavy rainfall from Tropical Storm Harvey will continue through Thursday. The chances of precipitation will slowly diminish Friday into the Labor Day weekend and the entire system moves further inland and weakens. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required. GMZ430-432-435-450-452-455-470-472-475-291200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 635 AM CDT Mon Aug 28 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Tropical Storm Harvey along the Texas coast will continue to produce prolonged moderate to strong east to southeast winds and elevated seas, along with several rounds of training showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Continued elevated winds and seas will continue as Tropical Storm Harvey slowly moves into Southeast Texas by late Wednesday and Thursday. The chances of precipitation will slowly diminish Friday into the Labor Day weekend and the entire system moves further inland and weakens. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required.
In the hours before
Local storm report, Aug 28, 1:42 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
142 PM CDT MON AUG 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 2 N LAKE CHARLES 30.24N 93.20W
08/28/2017 CALCASIEU LA INSURANCE CO
MULTIPLE I-10 ON/OFF RAMPS FLOODED.
&&
RACKLEYLocal storm report, Aug 28, 3:44 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 PM CDT MON AUG 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 3 N LA BELLE 29.92N 94.16W
08/28/2017 JEFFERSON TX LAW ENFORCEMENT
SHERIFF DEPUTY REPORTED BRIEF TORNADO TOUCHED DOWN IN A
FIELD. NO DAMAGE.
&&
RACKLEYSpecial weather statement, Aug 28, 4:10 PM CDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service Lake Charles LA 410 PM CDT MON AUG 28 2017 LAZ041-042-074-282215- Calcasieu LA-Jefferson Davis LA-East Cameron LA- 410 PM CDT MON AUG 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON... SOUTHWESTERN JEFFERSON DAVIS AND SOUTHEASTERN CALCASIEU PARISHES UNTIL 515 PM CDT... At 409 PM CDT, Doppler radar was tracking a strong thunderstorm over Lacassine National Wildlife Refuge, moving north at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lake Charles, Iowa, Fenton, Lacassine National Wildlife Refuge, Hayes, Lebleu Settlement, Holmwood, Lacassine and Bell City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A tornado watch remains in effect until midnight CDT for southwestern Louisiana. LAT...LON 2989 9280 2986 9302 3033 9321 3039 9290 TIME...MOT...LOC 2109Z 165DEG 19KT 2996 9294 Jones
Local storm report, Aug 28, 4:16 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
416 PM CDT MON AUG 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 2 N ABBEVILLE 30.01N 92.12W
08/28/2017 VERMILION LA BROADCAST MEDIA
BROADCAST MEDIA VIDEO SHOWS FLASH FLOODING NEARLY INTO
SEVERAL HOMES ALONG HWY 167 AND SAND PIT RD.
&&
RACKLEYLocal storm report, Aug 28, 6:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
630 PM CDT MON AUG 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 4 N ORANGE 30.16N 93.76W
08/28/2017 ORANGE TX BROADCAST MEDIA
PUBLIC PHOTO VIA MEDIA SHOWS SEVERAL FEET OF WATER OVER
ROAD NEAR LITTLE CYPRESS.
&&
RACKLEYLocal storm report, Aug 28, 6:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
638 PM CDT MON AUG 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 4 S LUMBERTON 30.20N 94.20W
08/28/2017 HARDIN TX BROADCAST MEDIA
MEDIA PHOTO SHOWS SIGNIFICANT WATER OVER KEITH ROAD AND A
WATER RESCUE WITH BOATS.
&&
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:02 PM CDT | Special Marine Warning | LCH | 43 min | |
| Aug 27, 7:07 PM CDT | Special Marine Warning | LCH | 53 min | |
| Aug 27, 7:28 PM CDT | Special Marine Warning | LCH | 62 min | |
| Aug 27, 7:41 PM CDT | Special Marine Warning | LCH | 49 min | |
| Aug 27, 8:00 PM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 27, 8:18 PM CDT | Special Marine Warning | LCH | 57 min | |
| Aug 27, 8:31 PM CDT | River Flood Warning | LCH | Beauregard | 7 days |
| Aug 27, 8:31 PM CDT | River Flood Warning | LCH | Rapides | 12 days |
| Aug 27, 8:31 PM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 11 days |
| Aug 27, 8:31 PM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 8 days |
| Aug 27, 8:31 PM CDT | River Flood Warning | LCH | Vernon | 9 days |
| Aug 27, 8:50 PM CDT | Special Marine Warning | LCH | 55 min | |
| Aug 27, 9:00 PM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 27, 9:21 PM CDT | Special Marine Warning | LCH | 54 min | |
| Aug 27, 9:43 PM CDT | Special Marine Warning | LCH | 62 min | |
| Aug 27, 10:06 PM CDT | Special Marine Warning | LCH | 54 min | |
| Aug 27, 10:31 PM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 11 days |
| Aug 27, 10:44 PM CDT | Special Marine Warning | LCH | 61 min | |
| Aug 27, 11:03 PM CDT | Special Marine Warning | LCH | 57 min | |
| Aug 27, 11:43 PM CDT | Special Marine Warning | LCH | 32 min | |
| Aug 27, 11:48 PM CDT | Tornado Warning | LCH | Cameron | 27 min |
| Aug 27, 11:50 PM CDT | Special Marine Warning | LCH | 55 min | |
| Aug 27, 11:58 PM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Cameron, Jefferson Davis | 8 hr |
| Aug 28, 12:19 AM CDT | Tornado Warning | LCH | Cameron | 26 min |
| Aug 28, 12:22 AM CDT | Special Marine Warning | LCH | 23 min | |
| Aug 28, 12:44 AM CDT | Special Marine Warning | LCH | 2 hr | |
| Aug 28, 12:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 28, 12:52 AM CDT | Special Marine Warning | LCH | 53 min | |
| Aug 28, 12:55 AM CDT | Special Weather Statement | LCH | Vermilion | 50 min |
| Aug 28, 1:40 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 65 min |
| Aug 28, 1:46 AM CDT | Special Marine Warning | LCH | 89 min | |
| Aug 28, 1:53 AM CDT | Special Marine Warning | LCH | 67 min | |
| Aug 28, 2:36 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 39 min |
| Aug 28, 2:55 AM CDT | Special Marine Warning | LCH | 50 min | |
| Aug 28, 3:19 AM CDT | Special Weather Statement | LCH | Calcasieu | 41 min |
| Aug 28, 4:00 AM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 28, 4:23 AM CDT | Special Marine Warning | LCH | 67 min | |
| Aug 28, 5:00 AM CDT | Coastal Flood Advisory | LCH | Cameron | 9 hr |
| Aug 28, 5:05 AM CDT | Special Marine Warning | LCH | 115 min | |
| Aug 28, 5:10 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 35 min |
| Aug 28, 6:19 AM CDT | Special Marine Warning | LCH | 116 min | |
| Aug 28, 6:53 AM CDT | Tornado Warning | LCH | Acadia | 37 min |
| Aug 28, 7:34 AM CDT | Flash Flood Warning | LCH | Acadia | 5 hr |
| Aug 28, 7:43 AM CDT | Tornado Warning | LCH | Allen, Jefferson Davis | 47 min |
| Aug 28, 7:52 AM CDT | Tornado Warning | LCH | Cameron, Vermilion | 38 min |
| Aug 28, 7:54 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Cameron, Jefferson Davis | 11 hr |
| Aug 28, 8:14 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Jefferson Davis, Vernon | 11 hr |
| Aug 28, 8:27 AM CDT | Tornado Warning | LCH | Cameron, Vermilion | 33 min |
| Aug 28, 8:28 AM CDT | Tornado Warning | LCH | Cameron, Vermilion | 32 min |
| Aug 28, 8:31 AM CDT | Tornado Warning | LCH | Allen | 29 min |
| Aug 28, 8:40 AM CDT | Tornado Warning | LCH | Iberia, St. Mary | 35 min |
| Aug 28, 9:00 AM CDT | Tornado Warning | LCH | Calcasieu | 17 min |
| Aug 28, 9:06 AM CDT | Special Marine Warning | LCH | 54 min | |
| Aug 28, 9:18 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 10 days |
| Aug 28, 9:28 AM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon | 6 hr |
| Aug 28, 9:37 AM CDT | Flash Flood Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary and 1 more | 13 hr |
| Aug 28, 10:20 AM CDT | Tropical Storm Watch | LCH | Cameron | 6 hr |
| Aug 28, 10:20 AM CDT | Tropical Storm Warning | LCH | Cameron, Saint Martin | 58 hr |
| Aug 28, 10:31 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 5 days |
| Aug 28, 10:31 AM CDT | River Flood Warning | LCH | Allen | 7 days |
| Aug 28, 10:36 AM CDT | Special Marine Warning | LCH | 54 min | |
| Aug 28, 11:28 AM CDT | Special Marine Warning | LCH | 62 min | |
| Aug 28, 11:45 AM CDT | Tornado Warning | LCH | Saint Martin | 30 min |
| Aug 28, 12:05 PM CDT | Tornado Warning | LCH | Iberia, Saint Martin, St. Mary | 25 min |
| Aug 28, 12:24 PM CDT | Tornado Warning | LCH | Saint Martin | 36 min |
| Aug 28, 12:27 PM CDT | Special Marine Warning | LCH | 63 min | |
| Aug 28, 12:58 PM CDT | Tornado Warning | LCH | Saint Martin, St. Mary | 32 min |
| Aug 28, 1:02 PM CDT | Special Marine Warning | LCH | 13 min | |
| Aug 28, 1:02 PM CDT | Tornado Warning | LCH | Cameron | 28 min |
| Aug 28, 1:14 PM CDT | Special Marine Warning | LCH | 16 min | |
| Aug 28, 1:21 PM CDT | Special Marine Warning | LCH | 24 min | |
| Aug 28, 2:26 PM CDT | River Flood Warning | LCH | Allen | 8 days |
| Aug 28, 2:26 PM CDT | River Flood Warning | LCH | Allen | 11 days |
| Aug 28, 2:26 PM CDT | River Flood Warning | LCH | Calcasieu | 13 days |
| Aug 28, 3:31 PM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 3 days |
| Aug 28, 4:10 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 65 min |
| Aug 28, 4:15 PM CDT | Storm Surge Watch | LCH | Cameron | 51 hr |
| Aug 28, 4:20 PM CDT | Tornado Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 25 min |
| Aug 28, 4:25 PM CDT | Special Marine Warning | LCH | 20 min | |
| Aug 28, 4:45 PM CDT | Tornado Warning | LCH | Cameron | 30 min |
Nearby
Flash Flood Warnings in Louisiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.